Datura poisoning: symptoms, consequences
Common Datura, or jimson weed, is a wild poisonous plant. It is widely used in medicine in the manufacture of medicines. The composition of the dope includes a large number of potent substances which make it hazardous to health and life. This article describes the main reasons to develop Datura poisoning, the main symptoms and clinical manifestations of this condition, as well as the basics of emergency first aid and treatment.
What is the dope, as they may be poisonous
Datura ordinary is a potent and dangerous plant. In small doses it can be part of drugs in large numbers leads to severe poisoning and death. Part of this poisonous plant is composed of the following active ingredients:
The action of these substances leads to paralysis and relaxation of smooth muscle muscles, which forms including bronchi, digestive system, internal organs. There is a total lesion of the Central nervous system, observed changes and disruption in most organs and systems.
The most common causes of poisoning intoxication include:
- independent preparation of medicinal tinctures out of dope. In an attempt to self-medicate a person can poison the body;
- the purchase of home-made preparations, prepared on the basis of intoxication. You can buy them from traditional healers, quacks, or simply in the spontaneous markets. By purchasing these products, you risk your life;
- accidental ingestion of Datura seeds or his children. Teach your kids about the dangers of eating any plants broken in the street. It is also very important to carefully monitor the child during walks.
Clinical manifestations of poisoning
In cases of poisoning by Datura symptoms develop during the first 30-60 minutes. The severity of intoxication depends on the amount ingested poison.
Please note that the use of ordinary intoxication is strictly prohibited in the presence of glaucoma. The patient can permanently lose vision, blindness.
The main clinical manifestations of poisoning by Datura are common symptoms listed next.
- Disturbances. A man sees everything in a blurry and fuzzy, near objects do not discriminate. These changes are caused by destruction of the muscular apparatus of the eye. Visually prominent mydriasis.
- Hyperthermia – raising body temperature. It can grow up to 38-39 degrees. The fever is accompanied by headache, chills and severe General weakness.
- Redness of the skin develops as a result of relaxation of the vessels.
- Sensation of dryness in the mouth, in the region of the mucous membranes and the eyes. Also person stops sweating. Such changes were caused by the atropine.
- Violation of act of swallowing. Due to the relaxing the smooth muscle of the muscles of the person becomes difficult to get a drink of water.
- Constipation develops due to paralysis of the bowel. Motility in the digestive system.
- The lack of urination, anuria.
- Tachycardia – accelerated pulse. Its frequency is greater than 100 beats/min.
- The mental disorders. In the initial stages of intoxication intoxication, there is an increased arousal and hyperactivity of the person. It can develop visual, auditory, and olfactory hallucinations. Then develops lethargy, the patient can be loaded into a deep coma.
- Seizures resembling epileptic seizures. They last less than a minute and develop on the background of absent consciousness.
In severe poisoning, death may occur due to respiratory failure that develops in atony of smooth muscle of bronchial muscles.
The basics of carrying out first aid in cases of poisoning by Datura
The survival rate of a person poisoned with Datura ordinary largely depends on correctly rendered first aid. Time to procrastinate and hope for self-recovery no. Below are the steps to be taken in case of poisoning with narcotic medicines, or prepared on its basis.
Appeal to physicians
The first step is to call the ambulance. On the phone to the dispatcher, describe the situation, list the symptoms a victim, state your correct location.
To doctors for help should be treated, if the appearance of the first clinical manifestations of poisoning with Datura.
This unpleasant procedure will help flush out the digestive cavity remains poisonous substances which have not yet had time to act and get into the blood stream. Is only possible if the person is conscious and adequate mental state.
To clean stomach at home, you need to drink in one gulp large amounts of water and provoke vomiting. For an adult 1 liter of fluid. Children can drink less water.
Do not use the solution of potassium permanganate. This substance is inherently dangerous and can cause poisoning and burns of the mucous membranes of the esophagus and stomach.
These drugs can drinkyourself during first aid. You can use any representatives from the group of adsorbents, for example activated charcoal, smectite, acetoxyl. Dosing rules you can find the instructions to these drugs.
Drink plenty of liquids
Drink poisoned person sweet tea or plain water. The liquid will speed up the elimination of the poison from the body and improve the General condition of the patient.
First aid and treatment
First aid is the SMP crew at the scene. Details tell the doctors about what happened, describe the condition of the patient and list the amount of help from you. Also doctors need to tell what the victim is allergic, what it hurts, what medication constantly.
Doctors will do a quick examination of the patient, checking his vitals. To first aid include:
- the connection of droppers with solutions to combat intoxication syndrome;
- the introduction of medications to support heart function and breathing;
- connect oxygen masks.
Then transporterowych the patient to the nearest emergency hospital. There he is a qualified medical assistance and carried out a detailed examination of the body.
Treatment of poisoning by Datura includes the following components:
- the introduction of the antidote – neostigmine. This substance restores muscular contractility;
- forced diuresis. On the background of intravenous fluid through the drip to the patient is given diuretics. This procedure helps to quickly remove toxins from the body;
- hemodialysis, which is held in the case of severe poisoning;
- with the development of seizures are introduced anticonvulsant drugs;
- treatment of complications, regulation of breathing and cardiac activity.
The duration of hospital stay and the prognosis for life depends on many factors: the dose consumed poisonous substances, age and condition of the human organism, speed of call SMP, correctly provided first aid.
What could be the long-term effects of the use of dope
In cases of poisoning by Datura effects depend on the timeliness of treatment and the dose eaten poisonous plants.
Please note that if you eat the dope in large quantities in the body may develop irreversible changes that can lead to lifelong decline in health, disability.
The effects of acute poisoning intoxication include:
- blurred vision, glaucoma develops due to lesions of the muscular apparatus of the eye;
- disturbed urination. Can develop delay or urinary incontinence; the person becomes difficult to control your bladder;
- chronic constipation caused by atony of the intestine. Intoxication disturbs the motility of the digestive tract;
- various mental disorders. The patient can pursue the feeling of anxiety and panic. Also may develop apathy, weakness, drowsiness, depression.
Datura is commonly very dangerous to the body. It can cause severe poisoning, leading to death. Clinical manifestations of intoxication by this plant develops quickly during the first hour. The patient's condition is rapidly deteriorating. Treatment of poisoning by Datura are carried out in toxicology or in the intensive care unit. Its duration depends on the severity of intoxication. Even with timely treatment for medical help may develop irreversible changes in the body and even disability.